Publication Abstracts

Canuto and Dubovikov 1998

Canuto, V.M., and M.S. Dubovikov, 1998: Two scaling regimes for rotating Rayleigh-Bénard convection. Phys. Rev. Lett., 80, 281-284, doi:10.1103/PhysRevLett.80.281.

Using a turbulence model, we derive two scaling regimes for rapidly rotating Rayleigh-Bénard turbulent convection. For Ra* < Ra < Ra**, where Ra* and Ra** are functions of Ω, the Nusselt number Nu is a function only of the scaling variable Ra/Ra*; this corresponds to the first regime. For Ra > Ra**, Nu is almost unaffected by rotation and satisfies the nonrotating scaling law Nu ∼ Raγ, γ ∼ 1/3. The two scaling laws are confirmed by existing data.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{ca01300e,
  author={Canuto, V. M. and Dubovikov, M. S.},
  title={Two scaling regimes for rotating Rayleigh-Bénard convection},
  year={1998},
  journal={Phys. Rev. Lett.},
  volume={80},
  pages={281--284},
  doi={10.1103/PhysRevLett.80.281},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - ca01300e
AU  - Canuto, V. M.
AU  - Dubovikov, M. S.
PY  - 1998
TI  - Two scaling regimes for rotating Rayleigh-Bénard convection
JA  - Phys. Rev. Lett.
VL  - 80
SP  - 281
EP  - 284
DO  - 10.1103/PhysRevLett.80.281
ER  -

[ Close ]

• Return to 1998 Publications

• Return to Publications Homepage